Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 43, NWS Morristown, TN

April 22, 2005Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 22, 2005, 8:02 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2005, 8:02 PM EDT (00:02 UTC)
Expired
Apr 22, 2005, 8:45 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2382 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:30 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 22, 7:30 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT FRI APR 22 2005

.DISCUSSION...CONVECTION FORMING OVER MIDDLE TENNESSEE MOVING
NORTHEASTWARD INTO THE MRX CWA THIS EVENING.  ATMOSPHERE BECOMING
INCREASING UNSTABLE WITH AN INFLUX OF LOW LEVEL MOISTURE AND STRONG
LIFT MOVING IN IN ADVANCE OF A COLD FRONT.  THIS WILL ALLOW
CONVECTION WILL CONTINUE INTO THE OVERNIGHT HOURS WITH POTENTIAL FOR
SOME OF THESE STORMS TO BECOME STRONG...POSSIBLE EVEN SEVERE.  THE
FRONTAL PASSAGE IS EXPECTED TO CROSS THE MRX CWA OVERNIGHT.  BEHIND
THE FRONT SCATTERED SHOWERS WILL CONTINUE AND MUCH COLDER AIR WILL
PUSH IN.  WINDS WILL INCREASE BEHIND THE FRONT...BECOMING BREEZY
THROUGHOUT MUCH OF THE AREA WITH LOCALLY WINDY CONDITIONS EXPECTED
OVER THE HIGHER TERRAIN.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  56  34  56 /  70  30  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  50  53  34  50 /  80  60  40  20
OAK RIDGE, TN                       50  52  34  51 /  80  60  30  20
TRI CITIES AIRPORT, TN              50  52  34  46 /  80  60  60  30

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR CHEROKEE AND
CLAY COUNTIES.
TN...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR THE NORTHERN
CUMBERLAND PLATEAU...PARTS OF NORTHEAST TENNESSEE AND THE MOUNTAINS
OF TENNESSEE.
VA...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR SOUTHWEST
VIRGINIA.

&&

MJB
Hazardous weather outlook, Apr 22, 6:00 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-230930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TONIGHT)...

THERE IS A MODERATE RISK OF SEVERE STORMS FOR MOST OF EAST
TENNESSEE. A SLIGHT RISK OF SEVERE STORMS IS ALSO EXPECTED FOR
NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA...AS WELL AS CHEROKEE
AND CLAY COUNTIES OF NORTH CAROLINA..

AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH
THE REGION THIS EVENING...SCATTERED TO NUMEROUS STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT AROUND 30 MPH.
THESE STORMS WILL LIKELY BEGIN TO MOVE ACROSS THE CUMBERLAND PLATEAU
BY 7 PM CDT...WITH STORMS MOVING INTO THE VALLEY OF EAST TENNESSEE
BY 9 PM EDT.  FROM THERE...THEY WILL SPREAD TO NORTHEAST TENNESSEE
AND SOUTHWEST VIRGINIA...AND ALSO CLAY AND CHEROKEE COUNTIES OF
NORTH CAROLINA...BETWEEN 10 PM AND MIDNIGHT EDT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS
FROM THESE STORMS...WITH A WIDESPREAD OUTBREAK OF DAMAGING WINDS
POSSIBLE.  IN ADDITION...ISOLATED TORNADOES CAN NOT BE RULED OUT.
PLEASE REPORT ANY DAMAGE FROM THESE STORMS TO LOCAL AUTHORITIES SO
THEY CAN PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

FOR SATURDAY AND SUNDAY...MUCH COLDER AIR WILL MOVE INTO THE REGION
BEHIND THE PASSAGE OF THE STRONG COLD FRONT.  TEMPERATURES ARE
EXPECTED TO FALL CLOSE TO OR BELOW FREEZING ACROSS MUCH OF THE REGION
ON SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT ACROSS SOUTHWESTERN
VIRGINIA AND NORTHEAST TENNESSEE.  IN ADDITION...SCATTERED SNOW
SHOWERS WITH SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TG/SP

In the hours before

Local storm report, Apr 22, 3:08 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     SWEETWATER              35.60N 84.47W
04/22/2005                   MONROE             TN   LAW ENFORCEMENT

            1 TREE DOWN IN SWEETWATER.

1122 AM     TSTM WND DMG     5 SW KINGSTON           35.82N 84.57W
04/22/2005                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG RIVER ROAD OR HIGHWAY
            304.

1125 AM     TSTM WND DMG     HARRIMAN                35.93N 84.56W
04/22/2005                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG CUMBERLAND STREET IN
            HARRIMAN.

1125 AM     HAIL             MADISONVILLE            35.52N 84.36W
04/22/2005  0.88 INCH        MONROE             TN   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN MADISONVILLE.

1140 AM     TSTM WND GST     OAK RIDGE               35.96N 84.30W
04/22/2005  60 MPH           ANDERSON           TN   TRAINED SPOTTER

1145 AM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
04/22/2005                   KNOX               TN   LAW ENFORCEMENT

            FROM 1145 AM THROUGH 1200 PM, TREES AND POWERLINES DOWN
            COUNTYWIDE.

1201 PM     TSTM WND DMG     MARYVILLE               35.75N 83.97W
04/22/2005                   BLOUNT             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE.

1230 PM     TSTM WND DMG     3 E SHARPS CHAPEL       36.34N 83.75W
04/22/2005                   UNION              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

1243 PM     HAIL             RUTLEDGE                36.27N 83.52W
04/22/2005  0.75 INCH        GRAINGER           TN   LAW ENFORCEMENT

            PENNY SIZED HAIL IN RUTLEDGE.

1244 PM     TSTM WND DMG     5 SW MORRISTOWN         36.16N 83.36W
04/22/2005                   HAMBLEN            TN   LAW ENFORCEMENT

            A POWER POLE AND SEVERAL POWERLINES DOWN IN ALPHA NEAR
            INTERSECTION OF HIGHWAY 11E AND HIGHWAY 160.

1252 PM     TSTM WND GST     BYBEE                   36.04N 83.18W
04/22/2005  60 MPH           COCKE              TN   AMATEUR RADIO

            ESTIMATED 60 MPH WINDS IN THE BYBEE AREA.

0210 PM     TSTM WND DMG     7 SW ABINGDON           36.64N 82.06W
04/22/2005                   WASHINGTON         VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG LAKE ROAD.

&&

FERRELL
Special weather statement, Apr 22, 6:00 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-222030-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS ...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP
Special weather statement, Apr 22, 6:00 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-222030-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.  ADDITIONALLY...WINDS WILL INCREASE ACROSS THE
AREA TONIGHT AND SATURDAY.  WINDS WILL BECOME BREEZY THROUGHOUT THE
SOUTHERN APPALACHIAN REGION WITH LOCALLY WINDY CONDITIONS EXPECTED
OVER HIGHER TERRAIN.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP
Special weather statement, Apr 22, 6:00 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI APR 22 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-231000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
600 PM EDT (500 PM CDT) FRI APR 22 2005

...MODERATE RISK OF SEVERE THUNDERSTORMS FOR TONIGHT...
...MUCH COLDER WEATHER FOR THIS WEEKEND...WITH SOME SNOW
ACCUMULATIONS POSSIBLE OVER THE HIGHER ELEVATIONS...
...POSSIBLE FREEZING TO NEAR FREEZING TEMPERATURES SUNDAY AND
MONDAY MORNINGS EVEN AT LOWER ELEVATIONS...

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY
TONIGHT. AN ASSOCIATED STRONG COLD FRONT WILL PUSH EAST THROUGH OUR
REGION...USHERING IN MUCH COLDER AIR FOR THE WEEKEND.  THIS FRONT IS
EXPECTED TO PASS THROUGH BETWEEN 8 PM AND 2 AM EDT (7 PM AND 1 AM
CDT)...MAKING THE THIS THE MOST LIKELY TIME FOR THUNDERSTORMS.

SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED IN ADVANCE OF THE
COLD FRONT...AND ALSO AS THE COLD FRONT SWEEPS ACROSS THE REGION.
HAIL AND STRONG DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH
THESE STORMS.  HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.
FOR ADDITIONAL DETAILS ON THE THREAT OF SEVERE STORMS...PLEASE SEE
THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

WITH THE COLDER AIR PUSHING IN...AND CONSIDERABLE MOISTURE LINGERING
OVER THE AREA...RAIN SHOWERS WILL LIKELY CHANGE TO SNOW SHOWERS OVER
THE HIGHER ELEVATIONS DURING THE AFTERNOON SATURDAY...AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE OVER THE HIGHER ELEVATIONS INTO
SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.  SOME SNOW ACCUMULATIONS
MAY OCCUR...MAINLY AT ELEVATIONS ABOVE 3000 FEET.  SOME WET
SNOWFLAKES MAY EVEN MIX IN AT TIMES ACROSS VALLEY LOCATIONS LATE
SATURDAY NIGHT AND EARLY SUNDAY...MAINLY OVER NORTHERN TENNESSEE AND
SOUTHWEST VIRGINIA.  ADDITIONALLY...WINDS WILL INCREASE ACROSS THE
AREA TONIGHT AND SATURDAY.  WINDS WILL BECOME BREEZY THROUGHOUT THE
SOUTHERN APPALACHIAN REGION WITH LOCALLY WINDY CONDITIONS EXPECTED
OVER HIGHER TERRAIN.

IN ADDITION...TEMPERATURES WILL LIKELY DROP TO NEAR FREEZING OR BELOW
ACROSS MUCH OF SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE
HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS...AND EXTREME SOUTHWEST
NORTH CAROLINA SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. TEMPERATURES
WILL LIKELY DIP INTO THE MID TO UPPER 30S ELSEWHERE...WITH POSSIBLE
FROST IN THE VALLEY LOCATIONS SUNDAY NIGHT AS SKIES CLEAR AND WINDS
DECREASE. TENDER VEGETATION MAY NEED SOME PROTECTION FROM THE COLD
DURING THIS PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ADDITIONAL
UPDATES ON THIS WEATHER SITUATION.

TG/TD/SP
Local storm report, Apr 22, 7:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             CAGLE                   35.47N 85.46W
04/22/2005  1.00 INCH        SEQUATCHIE         TN   EMERGENCY MNGR

&&
Local storm report, Apr 22, 7:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             7 SW PIKEVILLE          35.53N 85.28W
04/22/2005  1.00 INCH        BLEDSOE            TN   EMERGENCY MNGR

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:23 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe67 min
Apr 22, 8:24 PM EDTSevere Thunderstorm WarningMRXCampbell51 min
Apr 22, 8:25 PM EDTSevere Thunderstorm WarningMRXBradley, Polk50 min
Apr 22, 8:31 PM EDTSevere Thunderstorm WarningMRXUnion29 min
Apr 22, 8:36 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon54 min
Apr 22, 8:48 PM EDTSevere Thunderstorm WarningMRXGrainger57 min
Apr 22, 9:09 PM EDTSevere Thunderstorm WarningMRXJefferson51 min
Apr 22, 9:13 PM EDTSevere Thunderstorm WarningMRXBradley, Polk47 min
Apr 22, 9:21 PM EDTSevere Thunderstorm WarningMRXHamblen54 min
Apr 22, 9:36 PM EDTSevere Thunderstorm WarningMRXHawkins39 min
Apr 22, 9:42 PM EDTSevere Thunderstorm WarningMRXCocke, Greene, Jefferson63 min
Apr 22, 10:17 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington43 min
Apr 22, 10:50 PM EDTSevere Thunderstorm WarningMRXBlount, McMinn, Monroe, Polk55 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.